Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 171, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 8, 2000, 6:45 PM EDT for Russell County, Virginia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2000, 6:45 PM EDT (22:45 UTC)
- Expired
- Aug 8, 2000, 7:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Russell County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:00 PM EDT | Thunderstorm Wind | Honaker, VA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 082246 SVRMRX VAC167-082315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 645 PM EDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSSELL COUNTY IN SOUTHWEST VIRGINIA * UNTIL 715 PM EDT * AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HONAKER...OR 10 MILES NORTHEAST OF LEBANON...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN RUSSELL COUNTY AT 700 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. STAY AWAY FROM WINDOWS. $$ LAT...LON 3709 8200 3691 8202 3693 8153 3709 8153
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:27 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 8, 3:27 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 327 PM EDT TUE AUG 8 2000 ONCE AGAIN MODELS DIVERGE ON THE FORECAST SOLUTION OVER THE SEVERAL DAYS. ALL ARE CONSISTENT WITH UPPER LEVEL LOW OVER CANADA DEEPENING AND ERODING THE RIDGE...PUT MOST OF THE FORECAST AREA IN NORTHWEST FLOW BY WEDNESDAY. ALL MODELS INDICATE THE FORMATION OF A MCS DEVELOPING IN NORTHERN KENTUCKY AND MOVING IT SOUTHEAST. ONLY CONCERN IS THAT THE MODELS PERFORMANCE THE LAST SEVERAL DAYS HAS BEEN POOR FOR OUR CWA...SO WILL NOT PLAY UP THE DEVELOPMENT OF THE MCS THIS FORECAST AND LET LATER SHIFTS DECIDE AND SEE IF IT DEVELOPS. THE ATMOSPHERE REMAINS UNSTABLE AND WITH OROGRAPHIC FORCING... EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. SEVERE WEATHER CHANCES LOOK MINIMAL AS WARM AIR ALOFT WILL MAKE IT HARD TO GET HAIL...AND ONLY THREAT WOULD BE PRECIP LOADING (AS PWS ARE AT OR ABOVE 1.75 INCHES.) AND THEN STRAIGHT LINE WINDS AS THE STORM COLLAPSES. AN ISOLATED WET MICROBURST WILL BE POSSIBLE... BUT WILL NOT MENTION IT IN THE ZONES. A PERSISTENCE FORECAST LOOKS TO BE THE BEST. WILL NOT VARY FROM PREVIOUS FORECAST. FCSTID = 2 CHA 74 95 74 96 / 30 40 30 30 TYS 72 90 73 90 / 30 40 30 30 TRI 68 89 68 90 / 30 40 30 30 OQT 71 91 72 91 / 30 40 30 30 .MRX... NC...NONE. TN...NONE. VA...NONE. PDK
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.